For me, Wellbutrin was very much..." /> For me, Wellbutrin was very much..." />

Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Update Lorainne, Elizabeth, et. al. Lorraine

Posted by shelliR on August 26, 2001, at 22:45:28

In reply to Re: Update Lorainne, Elizabeth, et. al. shelliR, posted by Lorraine on August 26, 2001, at 14:48:33

> > > > Shelli: how do stimulants work with you? Are they effective at all? It doesn't sound like they are gauging your reaction to Wellbutrin.
> > I don't know what you mean by "....they are gauging your reaction to Wellbutrin"
> For me, Wellbutrin was very much like a stimulant. Just didn't sound like you were reacting positively--word loss and so forth--didn't sound energized.

I'm still confused. Who is "they"? Stimulents made me feel awful. Like try for one day and never try again, awful.
I'm not hating Wellbutrin; it doesn't make me tired, or sick, or fat. It is making more anxious, I think, and that made be what dooms the trial. Being anxious makes me more dissociative. The articulation thing seems to be clearing up; I wasn't very aware of it this weekend, although my tongue still feels a little thick. I'm not getting any positive effects, but I also am not up to a therapeutic dose. Hey, I've only been on wellbutrin for five days! (Not that I am very hopeful, but I'm not particularly hopeful about medication at this point). My only idea after wellbutrin is to go back to nardil and try augmentation strategies again and continue the estradiol. And I'm still definitely open to augmentation with buph, but even if my pdoc says okay, I have no idea if I'll be able to tolerate it.


> > > > > > I asked him again about buph and he feels that it is a "dirty" drug, that it has too many side effects and causes too many complications in combinations with other drugs. He's also not convinced there is no tolerance with buprenorphine.
> > > He likes to make his job easier, doesn't he?
> > Well, the side effects would be mine, so I don't understand what you mean.
> I meant that the complications in combinations with other drugs could probably be worked out if he cared to do it. And, the side effects were yours so you could determine whether they were bothersome or not. When I read what you wrote it just sounded like he was in essence saying "let's do this; it's easier". Shelli, I don't know your doctor so if a comment I make isn't useful just dismiss it and move on.
>

Okay, now it's sounding like you don't like my pdoc. < g >
No, seriously, I do totally understand what you are saying.
I tried working with this pdoc last year and could not deal with the way he doesn't explain things, writes things off without a discussion, sees you for five minutes, etc. etc. etc.
So why am I back?

Mostly because I could not find a pdoc that I work well with, my one pdoc who I worked with for ten years and I were totally stuck. I went to a few other ones, several a few times, and just couldn't find someone, say like my gyn, who I felt was smart and knowledgable and understood that I was deperately depressed and taking vicodin to survive.

So I ended up in the hospital for the second time this year, and he happens to attend on a different unit in this hospital *and* he is known for being brillant, creative, and for being not particularly easy to work with.
And I know the only thing that has been helping me is vicodin. I've tried nardil with just about every conceivable adjunct possiblity because it's the only AP that's ever helped me. So I have this guy saying he will give me an opiate and we will work on finding the right AD for me.

It was an offer I was and am still not in any position to refuse.
The oxy is keeping me functional so I can continue to work *and* do drug trials again.
I am nervous that I will become habituated to this dose and he won't raise me again. I have to clear that up tomorrow because I have been the most scared about that all weekend. If I don't get a guarantee, I will get all the hydro I can order for security, because I don't think this internet access thing is going to last much longer because it's not a very safe thing or a unethical thing. There is a pain doctor I called that I will go to if it ever comes to that.

>
> All of these factors make it difficult to decide what to do--for me as well. My mom had breast cancer as well. Two articles were useful to me in trying to figure this all out: "The Good News about Natural Estrogen http://www.naturalhormones.com/goodnews.html and "Menopause: Hormones and Other Therapies Sorting Out the Options http://www.woodmed.com/MenopauseHormonesOther.htm I think I ended up thinking that perhaps I should be on bi-extrogen, which is composed of estriol (80%) and estradial (20%). The estriol is not supposed to be associated with breast cancer and may actually aid in preventing it. The osteoporosis benefits still apply, although I'm not sure about the cardiovascular. All of this information is still in a state of flux and more studies need to be done. But I suspect that this is where I end up. My doctor will determine the dosage of progresterone and estrogen and have a compounding pharmacy make it up. We will then tweek it until it is right, although I am not so optimistic about the tweeking process given the number of other variables (drug trials) going on simultaneously. I'll let you know what happens with me ultimately on this. The test results should be in soon.

Thanks for the urls. That's the kind of thing I'll start looking into after I've been on the estradiol for a few months. If my depression is under control I may not do any HRT. My sister isn't and she's doing fine. For me right now it is totally for the depression. My friend just told me Friday that estriol is associated with breast cancer, so I'll have to read that info. Also, talk to my gyn when it's time.

> You are speaking of weight gain < vbg >?
Well, weight gain is the only one I get a hard time about. Mostly it's sleeping 16 hours, or shaking or becoming disoriented.
>
>
> > > > It really depends on how severe my depression is what I am able to do. But transitions are really difficult for me, even when I am not depressed. Doing artistic work requires a transition , which takes effort, even when I am not depressed. Once the bridge is crossed, it is fine.
> This is an interesting way of looking at it. I have found this too--that there is a transition to cross which is difficult. I used to use a hynosis type tape made specifically for this transition (I taped it myself) and it did help at the time I used it.

You are a highly motivated person. I love colors also btw (what is it with colours? :-) ), but I hate the act of painting walls (I'm really bad at it, so I hire someone). But if I told you what colors my walls are, that would add to my paranoia that one of my clients will recognize me on this board. With the city that I live in (near) and my profession, the colors of my walls are probably the next most revealing thing to identify me. Now I've probably made you really curious! < g >

> Speaking of which: how to your kids relate to your depression. Do you talk about it, and especially, do they ask about it?
> They know about it. We have discussed it specifically. They know when a med isn't working frequently. If my behavior is >going to affect them, I tell them what is going on. They frequently comfort me if things are tough. We told them a couple of >years ago when I got off Effexor and my behaviour (reclusive, hybernating) was clearly maladaptive and not something that I >wanted role modeled for them.

That's really really good. They sound like great kids.

> > > I worry much more about my son, who is emotionally intense and more predisposed I think to mood problems.
> > How is he doing now? He's been in therapy, right? But not on medications?
> Right. The therapy has just been one appointment and I'm trying to set up a regular schedule for him. But his aggression and anger is so near the surface now, I'm wondering about meds. His therapist said that in boys aggressive behaviour frequently is the result of a lack of serontonin. I could try 5HTP with him. I'm wrestling with it.

Why 5HTP? I don't know anything about that. Is that what his therapist is recommending?

> [re Parnate:]My pessimism has to do with the tears behind my eyes I think. Break-through depression.
> But you have been on parnate such a short time.
> Almost a month (can you believe that?)

Wow, I am surprised it's been that long.


> The headaches seem to have abated and if the rash goes away, then I'll continue with it for longer. The other side effect is > > > just a lithargy in the afternoon--when my blood pressure seems to dip (93/56) so maybe salt tablet and water?

I never could work out the lethargy in the afternoon with nardil, but I never tried salt; Actually I never related it to my blood pressure. (I never had a blood pressure cuff until I had my one reaction with adrafinil, this past year.)

> Hope the Wellbutrin kicks in positively and you are able to articulate it.
:-)

Shelli


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:shelliR thread:67742
URL: http://www.dr-bob.org/babble/20010822/msgs/76518.html